MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Posterior Capsule Opacification (4807)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implant procedure, spikes on the anterior side of the lens.The lens optics had spiculae on their anterior face that completely cover the optics, they were very thin tiny spiculae that appear as on the anterior face of the lens and that are not due to scratches or manipulation.Additional information was received by stating, the patient who underwent cataract surgery in his left eye, one week postoperatively changes in the iol were observed.The patient's visual acuity was 0.2, but the patient had posterior capsule fibrosis, which awaits a capsulotomy.The patient was treated with corticosteroid and quinolone antibiotic.Additional clarification was received by stating, the patient had opacity in his posterior capsule, but in addition, the lens had optical imperfections.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Only photos were returned.The reported complaint cannot be confirmed from the returned photos.Provided photos show what appears to be close-up images of an implanted lens, although this cannot be determined from the provided photos.There are marks present on the visible surface.We cannot confirm the reported event based on the returned photos and without the evaluation of the physical product.The reported complaint cannot be confirmed from the provided photos.A definitive determination of the reported complaint cannot be made without the evaluation of the physical product.A final root cause cannot be determined based on available information.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22666399
Report Number9612169-2025-01511
Device Sequence Number11681905
Product Code POE
UDI-Device Identifier00380652405225
UDI-Public(01)00380652405225(17)280516(11)240518(10)25853445
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.190
Device Lot Number25853445
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date10/22/2025
Date Device Manufactured05/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age33 YR
Patient SexMale